Hundreds of families across the U.S. are reporting that young children are hallucinating as a direct result of taking Tamiflu.
According to CBS11, children as young as 6-years-old have attempted to commit suicide by jumping out of bedroom windows shortly after taking the popular anti-influence drug.
CBS reports: But Lindsay Ellis of Indianapolis was a healthy 11-year-old before she had the flu last year. Then she began hallucinating bugs on her body and the devil’s voice in her ear.
“It literally reminded me of a scary movie at that time, like, is my daughter possessed?” says her father, Charles Ellis. “What is really going on?”
Ellis says doctors believe it was a reaction to Tamiflu.
“About day three, she started acting loopy,” he says.
Lindsay was hospitalized for nearly two months, had a feeding tube and was incoherent and unable to move her hands or feet for several weeks.
“Not knowing if my daughter was going to make it from day to day, because the doctors were telling me, I don’t know what to do,” he says. “It was horrific for anyone involved in it who came to see her.”
A year later, she still suffers tremors. Ellis, like the other families we have heard from, wants more transparency when it comes to Tamiflu – better labeling on the packaging and warnings from doctors who prescribe it. It’s something japan took a step further.
They banned Tamiflu for youth ages 10 to 19 in 2007 after several dozen instances of neuropsychiatric events.
A spokesperson from manufacturer Genentec sent CBS11 the following statement: “Neuropsychiatric events have been reported during administration of Tamiflu in patients with influenza, especially in children and adolescents. These events are also experienced by patients with influenza without Tamiflu administration.
Patients should be closely monitored for behavioral changes, and the benefits and risks of continuing treatment with Tamiflu should be carefully evaluated for each patient.”
The FDA has listed 559 cases of hallucinations from Tamiflu since 2009.